MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 6 of 7 reports linked to mfg report numbers: 3013886523-2025-00174, 3013886523-2025-00175, 3013886523-2025-00176, 3013886523-2025-00177, 3013886523-2025-00178, 3013886523-2025-00180.A physician reported that patients implanted with the bactiseal catheter (catalog #823072) developed late-onset ventriculitis.This condition was observed in seven patients between october 2024 and april 2025.The ventriculitis manifested approximately one-month post-implantation.In all reported cases, the inflammation subsided within three months without the need for additional treatment.The catheters remained implanted in the patient.One of the seven cases involved bleeding.No signs of inflammation were observed around the abdomen or on the skin in any of the cases.The affected patients included individuals diagnosed with both secondary normal pressure hydrocephalus (snph) and idiopathic normal pressure hydrocephalus (inph).All patients reportedly recovered, and no further clinical details were made available by the reporting hospital.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The bactiseal catheter kit (id 823072) was not returned for evaluation (product remains implanted) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, a possible root cause for the issue reported could be due to an intolerance or negative reaction to the product material.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22520705
Report Number3013886523-2025-00179
Device Sequence Number18280548
Product Code JXG
UDI-Device Identifier10381780515616
UDI-Public10381780515616
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown